Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 91, NWS Gaylord, MI

September 13, 2012

NWS Gaylord, MI issued this small craft advisory at Sep 13, 2012, 4:32 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2012, 4:32 AM EDT (08:32 UTC)
Expired
Sep 13, 2012, 10:12 AM EDT
In force
6 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

401 
WHUS73 KAPX 130832
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
432 AM EDT THU SEP 13 2012

LMZ345-346-131600-
/O.NEW.KAPX.SC.Y.0091.120913T0832Z-120913T1600Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
432 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
052 
WHUS73 KAPX 131412
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1012 AM EDT THU SEP 13 2012

LMZ345-346-131515-
/O.CAN.KAPX.SC.Y.0091.000000T0000Z-120913T1600Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1012 AM EDT THU SEP 13 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 12:02 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Sep 13, 12:02 AM EDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1202 AM EDT THU SEP 13 2012

.SYNOPSIS...
ISSUED AT 346 PM EDT WED SEP 12 2012

BREEZY SOUTHWEST WINDS...AND WARM TEMPERATURES WILL END TODAY. A
COLD FRONT WILL SLOWLY SAG THROUGH THE REGION TONIGHT. THIS FRONT
WILL DROP TEMPERATURES TO END THE WEEK...AS WELL AS INTRODUCE A
CHANCE OF RAIN THURSDAY INTO FRIDAY. PRECIPITATION AMOUNTS WILL BE
FAIRLY LIGHT. HIGH PRESSURE WILL THEN SLIDE ACROSS THE GREAT LAKES
THIS WEEKEND...WITH IMPROVING WEATHER. TEMPERATURES ARE EXPECTED
TO REBOUND TO AROUND NORMAL SUNDAY AND MONDAY...BEFORE THE NEXT
COLD FRONT ARRIVES WITH MORE RAIN CHANCES BY MONDAY NIGHT.

&&

.UPDATE...
ISSUED AT 1017 PM EDT WED SEP 12 2012

COLD FRONT IS NEAR AN MBL-HARRISVILLE LINE. POST-FRONTAL RAIN IS
WIDESPREAD IN CENTRAL UPPER MI AND NE WI...AND LEAD RADAR RETURNS
ARE JUST EDGING TOWARD WESTERN CHIP/MACK COUNTIES. HOWEVER...
TEMP/DEW PT SPREADS REMAIN RATHER HIGH (20F AT ERY...27F AT
ISQ)...INDICATIVE OF DRY LOW-LEVEL AIR THAT WILL NEED TO BE
OVERCOME. HAVE VERY SLIGHTLY ACCELERATED THE EASTWARD PROGRESSION
OF POPS INTO NORTHERN/WESTERN SECTIONS OF THE FORECAST AREA.
OTHERWISE THE FORECAST STILL LOOKS IN GOOD SHAPE.

UPDATE ISSUED AT 736 PM EDT WED SEP 12 2012

COLD FRONT EVIDENT ON RADAR AS A FINELINE THAT STRETCHES FROM
HILLMAN TO KALKASKA. (SADLY...NO BIG BLUE BARBED LINE WAS OBSERVED
IN THE SKY AS THE FRONT PASSED OUR OFFICE). ABUNDANT (BUT
RELATIVELY THIN) CIRROSTRATUS COVERING MOST OF NORTHERN MI...SE
SECTIONS EXCEPTED. NICE WEDGE OF POST-FRONTAL DRY AIR...WITH DEW
POINTS IN THE 30S IN CENTRAL UPPER MI (ISQ BRIEFLY WENT INTO THE
20S). THAT WILL SLOW THE EASTWARD PROGRESSION OF UPSTREAM
PRECIP. NO MAJOR CHANGES TO THE FORECAST AS OF YET...THOUGH CLOUD
COVER HAS BEEN TWEAKED.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 346 PM EDT WED SEP 12 2012

QUIET THROUGH MUCH OF THE NIGHT...BUT WITH INCREASING FORECAST
ISSUES IN THE FORM OF RAIN COVERAGE AS WE HEAD INTO THURSDAY. EARLY
AFTERNOON ANALYSIS SHOWS QUITE THE NICE DAY UNDERWAY ALL THROUGHOUT
NORTHERN MICHIGAN...WITH BROAD DEEP LAYER SOUTHWEST FLOW REGIME WELL
IN PLACE...ON THE BACK SIDE OF LOW/MID LEVEL RIDGING EXTENDING FROM
THE OHIO VALLEY INTO THE NORTHEAST. DEEP MIXING INTO A VERY WARM
AIRMASS (H85 TEMP +17 ON THE 12Z APX RAOB!) HAS RESULTED IN
SKYROCKETING TEMPS WELL INTO THE 80S...WHILE UPSTREAM...A WEAK AND
DRY COLD FRONT IS NOTED CROSSING INTO THE EASTERN U.P. AS OF 19Z. OF
MUCH BIGGER INTEREST IS THE PRESENCE OF DEEP UPPER TROUGHING NEARING
HUDSON BAY...WITH A PRONOUNCED SECONDARY VORT DIVING SOUTHWARD
THROUGH MONTANA AND A THIRD ADVANCING SOUTHEASTWARD THROUGH NORTHERN
ALBERTA IN THE HEELS OF STRONG 120+ KT JET ACROSS MUCH OF WESTERN
CANADA. RADAR MOSAIC ACROSS THE COUNTRY SHOWS AN ELONGATED AXIS OF
RAIN STRETCHING FROM EASTERN COLORADO INTO THE WESTERN  LAKES...
COURTESY OF TIGHTENING MID LEVEL FRONTOGENETIC RESPONSE ACROSS THAT
AREA...AUGMENTED BY A RATHER ROBUST CORE RIGHT ENTRANCE REGION JET
FORCING OVER-TOPPING THE WARM SIDE OF THE FGEN CIRCULATION.

HEADING INTO TONIGHT...THE AFOREMENTIONED SURFACE COLD FRONT IS
EXPECTED TO GRADUALLY SLIP THROUGH THE CWA...BUT WITH LITTLE FANFARE
OTHER THAN A WIND SHIFT TO THE NORTH. ALL THE WHILE...THE ABOVE-
MENTIONED UPPER VORTS ARE PROGGED TO AMPLIFY INTO THE UPPER MIDWEST
BY 12Z...ONLY FURTHER AIDING THE LOW/MID LEVEL FGEN RESPONSE AND
HELPING EXPAND THE EXISTING AXIS OF RAIN NORTH/EAST WITH TIME.
STILL...GIVEN VERY DRY AIRMASS ALREADY IN PLACE AHEAD OF THIS
FEATURE...SUSPECT IT WILL TAKE QUITE SOME TIME FOR MEASURABLE RAINS
TO WORK INTO THE EASTERN U.P...AND WILL SLOW ARRIVAL TIME...IN LINE
WITH LATEST RADAR TRENDS.

AS WE HEAD INTO THURSDAY...THE SHARP BAND OF FGEN/JET FORCING IS
EXPECTED TO WORK INTO MUCH OF THE CWA FROM LATE MORNING INTO THE
AFTERNOON (AGAIN...WITH A BIT SLOWER TREND THAN EARLIER PROGGED).
THIS SHOULD HELP SET UP A PERIOD OF MAINLY LIGHT RAIN FOR MANY
AREAS...SAVE FOR THE FAR EASTERN COUNTIES WHERE IT MAY TAKE UNTIL
21Z OR LATER FOR ANY MEASURABLE PRECIP TO ARRIVE. THICKENING CLOUDS
AND A STARKLY COOLER AIRMASS ALOFT WILL HELP HOLD TEMPS DOWN
SIGNIFICANTLY FROM TODAY'S NUMBERS...WITH ANY RAIN ONLY HELPING MAKE
FOR A CHILLIER DAY. WILL TREND GOING NUMBERS DOWN A SOLID 5 DEGREES
IN MANY AREAS...IN LINE WITH CURRENT READINGS THROUGHOUT MUCH OF THE
CENTRAL PLAINS BENEATH ONGOING RAIN/CLOUD SHIELD. THE EXCEPTION WILL
PROBABLY BE EASTERN COUNTIES...WHERE FILTERED SUNSHINE MAY ALLOW
HIGHS TO WARM INTO THE LOWER 70S FOR A TIME.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 346 PM EDT WED SEP 12 2012

LOWER AMPLITUDE 4-WAVE PATTERN IN PLACE AROUND THE NRN HEMISPHERE TO
START THIS FORECAST CYCLE...WITH ONE TROUGH AXIS SITUATED ACROSS THE
EASTERN CONUS. 4-WAVE PATTERN FORECAST TO REMAIN INTACT THROUGH THE
UPCOMING SEVEN DAYS. BUT...FLOW BECOMES MUCH MORE AMPLIFIED/BLOCKY
IN TIME WITH SHARP RIDGING DEVELOPING ALONG THE WEST COAST AND
DOWNSTREAM TROUGHINESS ACROSS THE CONUS. THIS WOULD OPEN THE DOOR TO
AN INTRUSION OF COLDER AIR INTO THE NRN PLAINS/GREAT LAKES THROUGH
NEXT WEEK...WITH TEMPS PERHAPS 10 TO 15 DEGREES BELOW NORMAL (SOME
PLACES NOT GETTING OUT OF THE 50S PERHAPS?).

UNTIL THEN...MORE IMMEDIATE FORECAST CONCERNS CROP-UP FOR THE END OF
THIS WEEK INTO THE WEEKEND. STRONG STACKED LOW PRESSURE SYSTEM NOW
ADVANCING THROUGH HUDSON BAY TODAY...BUT WITH ANOTHER PULSE OF JET
ENERGY DUMPING INTO THE BACKSIDE OF THE UPPER TROUGH ACROSS WESTERN
CANADA. EARLIER FORECAST EXPECTATIONS WERE FOR THIS NEXT IMPULSE TO
DIG OUT A DECENT CUT-OFF LOW OVER THE GREAT LAKES FRIDAY INTO
SATURDAY...LEADING TO COUPLE DAYS WITH RATHER DAMP/COOL CONDITIONS.
HOWEVER...MEDIUM RANGE GUIDANCE HAS BACKED AWAY FROM THAT IDEA
TOWARD A MUCH MORE PROGRESSIVE WAVE ADVANCING THROUGH THE GREAT
LAKES FRIDAY...GONE BY SATURDAY...WITH HIGH PRESSURE BUILDING BACK
INTO THE REGION FOR THE WEEKEND. OVERNIGHT FORECAST WAS ADJUSTED IN
THIS DIRECTION TO GO WITH A DRY (AND WARMER) WEEKEND.

THURSDAY NIGHT THROUGH FRIDAY...DIGGING SHORT WAVE/ASSOCIATED UPPER
JET ENERGY EXPECTED TO CARVE OUT A PSEUDO-CLOSED CIRCULATION OVER
THE GREAT LAKES DURING THIS TIME...BEFORE PROGRESSING OUT OF THE
REGION FRIDAY (A SIGNIFICANT CHANGE FROM THIS TIME YESTERDAY).
ENTRANCE REGION UPPER JET FORCING/MID LEVEL F-GEN RESPONSE STILL
LOOKING TO DRIVE A NARROW CORRIDOR OF PRECIP THROUGH THE
REGION...WELL BEHIND THE SFC COLD FRONT...THURSDAY THROUGH THURSDAY
NIGHT...WITH BULK OF PRECIP EXITING THE REGION BY FRIDAY MORNING.
GIVEN THE STRONG UPPER JET DIGGING INTO THE REGION...A SLOWER
SOLUTION IS PROBABLY BETTER AND HAVE THUS SLOWED THE PROGRESS OF
RAIN JUST A TAD...KEEPING LIKELY POPS IN THE FAR EASTERN COUNTIES
THROUGH THE NIGHT. AND GIVEN THE FAIRLY COOL AIR OVERSPREADING THE
REGION (+4C AT 850MB) SOME LIGHT LAKE EFFECT RAIN SHOWERS ALSO A
POSSIBILITY OVER THE NW FLOW LAKE EFFECT AREAS...LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING.

THEN...LARGE EXPANSE OF HIGH PRESSURE STARTS TO REBUILD OVER THE
REGION DURING THE DAY FRIDAY. HOWEVER...SHALLOW DAYTIME INSTABILITY
WILL LIKELY LEAD TO A PERIOD OF MOSTLY CLOUDY SKIES OVER MOST AREAS
FRIDAY...BEFORE THINNING OUT TO CLEAR TO PARTLY CLOUDY SKIES FRIDAY
NIGHT.

SATURDAY AND SUNDAY...ONE MORE NICE STRETCH OF WEEKEND WEATHER ON
TAP AS ANOTHER LARGE EXPANSE OF HIGH PRESSURE AND ASSOCIATED DRY AIR
BUILDS FROM THE PLAINS INTO THE GREAT LAKES. DAYTIME TEMPS WILL
REBOUND TO THE MIDDLE 60S TO LOWER 70S SATURDAY AND LOWER TO MIDDLE
70S ON SUNDAY...AS SW RETURN FLOW RE-ESTABLISHES ON THE BACKSIDE OF
THE HIGH. NIGHTTIME TEMPS WILL BE COOL HOWEVER...WITH MAINLY CLEAR
SKIES AND LIGHT WINDS...ESPECIALLY SATURDAY MORNING WHERE SOME
INLAND LOWS IN THE UPPER 30S ARE POSSIBLE.

MONDAY THROUGH WEDNESDAY...AS MENTIONED ABOVE...TRANSITION TO A
COOLER PATTERN BEGINS LONG WAVE TROUGHING DEEPENS ACROSS THE CONUS
AS POCKET OF COOLER AIR DESCENDS THROUGH CANADA AND INTO THE UPPER
MIDWEST/GREAT LAKES...LATE MONDAY THROUGH WEDNESDAY. AS THIS
OCCURS...GUIDANCE SUGGESTS ANOTHER CUTOFF LOW FEATURE DEVELOPING
OVER THE STATE LATE MONDAY AND LINGERING THROUGH WEDNESDAY...
BRINGING A PERIOD OF COOL/DAMP WEATHER TO THE REGION. OF COURSE...WE
KNOW HOW THE LAST FORECAST CUTOFF LOW PANNED OUT IN THE GUIDANCE AND
WILL KEEP POPS ON THE CHANCY SIDE FOR NOW STARTING LATE MONDAY AND
PERSISTING THROUGH WEDNESDAY. TEMPS WILL MAKE A RUN AT THE 70S
MONDAY BEFORE FROPA...BUT DROP OFF TO THE MIDDLE 50S TO LOWER 60S
FOR TUESDAY AND WEDNESDAY.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1159 PM EDT WED SEP 12 2012

MAINLY VFR. -RA AT TIMES THURSDAY. MVFR CIGS AT APN LATE THURSDAY
EVENING.

COLD FRONT MAKING SLOW PROGRESS SOUTHWARD TOWARD CENTRAL LOWER MI.
THE FRONT WILL STALL ON THURSDAY...AS WEAK LOW PRESSURE MOVES
ALONG IT...THEN KICK SE AGAIN THURSDAY NIGHT. POST-FRONTAL RAIN
BAND WILL MOVE ACROSS NORTHERN LOWER MI THURSDAY. CIGS AND VSBYS
SHOULD STAY PRIMARILY VFR...WITH ONLY LIGHT PRECIP EXPECTED. A
LIGHT W TO NW BREEZE ON THURSDAY. CIGS WILL LOWER AT APN THURSDAY
EVENING WITH LINGERING LOW LEVEL MOISTURE AND INCREASINGLY COOL
AIR CROSSING NORTHERN LAKE HURON.

&&

.MARINE...
ISSUED AT 346 PM EDT WED SEP 12 2012

ONGOING SOUTHWEST GUSTY WINDS WILL GRADUALLY COME TO AN END THROUGH
THE EARLY EVENING HOURS...AS A COLD FRONT WORKS ACROSS THE AREA.
SMALL CRAFT ADVISORIES WILL CONTINUE FOR A NUMBER OF NEARSHORE ZONES
UNTIL THAT TIME (ROUGHLY 00Z). THEREAFTER...COULD SEE A PERIOD OF
MORE ROBUST NORTHERLY WINDS DEVELOP SOUTH OF GRAND TRAVERSE LIGHT
FOR A TIME LATER TONIGHT AS THE GRADIENT TIGHTENS OVER THAT AREA.
THOSE WINDS WILL FADE INTO THURSDAY MORNING...WITH AN OVERALL TREND
TOWARD LOW WINDS (UNDER 15 KNOTS) EXPECTED FROM THURSDAY AFTERNOON
INTO SATURDAY...COURTESY OF HIGH PRESSURE ARRIVING ACROSS THE
WATERS.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&

UPDATE...JZ
SYNOPSIS...JH
SHORT TERM...LAWRENCE
LONG TERM...ADAM
AVIATION...JZ
MARINE...LAWRENCE
Hazardous weather outlook, Sep 12, 8:01 PM EDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
801 PM EDT WED SEP 12 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
131200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
801 PM EDT WED SEP 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THE WEEK.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL
LOWERCASE)

LAWRENCE/JZ

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.